[Skip to Content]
[Skip to Content Landing]
Article
March 9, 1929

ATROPINE POISONING IN A CHILD

Author Affiliations

Englewood, N. J.

JAMA. 1929;92(10):800. doi:10.1001/jama.1929.92700360003010b

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

F. S., a white boy, aged 6 years, was seen Nov. 17, 1928, at 11 p. m., because of "a strange look in his eyes." During the morning the child, who had previously been well, had shown a mild coryza, and to relieve this the mother had used a fluid that formerly had been prescribed by a laryngologist for an identical condition. Two drops of the medicine had been dropped into each nostril, with the head dependent, at 2 p. m. and again at 6 p. m.

The solution ordered had been a 3 per cent aqueous solution of ephedrine sulphate but, as was later determined, the original bottle had, by accident, been given a prescription number that represented an order for atropine sulphate, 1 per cent aqueous solution, and when a refill order was given by telephone, atropine was furnished. The bottle bore instructions for intraocular use but the parent

First Page Preview View Large
First page PDF preview
First page PDF preview
×